atripla, why on an empty stomach?
Feb 13, 2007
hi! i very recently started on meds (for the first time). I am now aquainted with the beginning side effects of Atripla. wow. anyway, my questions are; why is it recommended that it should be taken on an empty stomach? (my I.D.Dr. told to me to have a snack with it.) And, also, are there any clinical studies supporting or condemning lowering dosages after a time? (because, I can tell you that this stuff is really toxic and weird.) also many thanks to the whole team at The Body! this site has been very helpful to me in the last five or so years. kudos!
Response from Dr. Henry
Taking Atripla (focus on efavirenz) with fat containing foods can increase the blood levels of efavirenz that can lead to more side effects in some patients. Atriple is a fixed dose product so it it not possible to adjust doses. Often side effects from efavirenz will diminish over the first 4-6 weeks. If effects persist then checking a blood level of efavirenz is sometimes done to see if the levels are high and a dose adjustment downward is a possibility (that would necessitate spitting the component medications of Atriple up increasing the pill count). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- Interesting Facts About Chlamydia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.